MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTENDER-6MM HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTENDER-6MM HXC; SCREWDRIVERS
Catalog Number 03.611.059
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during the spinal fusion procedure the surgeon was using the spine screw removal set to remove a broken unknown screw.The surgeon was using the ratchet t-handle with extender and had difficulty connecting the two instruments.Once connected, the surgeon was able to successfully remove the broken unknown screw, but the two instruments would not come apart after and the hospital employee wasn't able to disconnect the instruments upon inspection.The surgeon attempted to remove unknown screws without the extender that was connected to ratchet t-handle, he then tried to connect extender to ratchet t-handle until they connected.The procedure was successfully completed with a surgical delay of three-five (3-5) minutes.Patient outcome was unknown.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) devices.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the returned device performed at customer quality (cq) identified minor surface wear but no damage that would inhibit functionality was observed.Functional testing relevant to this complaint was not possible since the two devices were received assembled and could not be dis-assembled and re-assembled.The complaint could not be replicated since the two devices were received assembled and could not be dis-assembled and re-assembled.Dimensional inspection relevant to this complaint could not be performed since the relevant features are not accessible.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A definitive root cause for the reported condition could not be determined based on the provided information.The reported complaint, unable to disassemble was confirmed.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 03.611.059.Synthes lot # 6596151.Supplier lot # 6596151.Release to warehouse date: 04 may 2011.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown rod(part# unknown, lot# unknown, quantity unknown).

Brand Name
EXTENDER-6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8525091
Report Number2939274-2019-57539
Device Sequence Number2869213
Product Code HXX
UDI-Device Identifier07611819824034
UDI-Public(01)07611819824034
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.611.059
Device Lot Number6596151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/08/2019
05/30/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/29/2019
06/18/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS.